Alert archive / New Hampshire / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 142, NWS Gray, ME
NWS Gray, ME issued this severe thunderstorm warning at Aug 21, 2011, 4:00 PM EDT for 6 counties in New Hampshire; Oxford County, York County, Maine. It was in force for 45 min. 5 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 21, 2011, 4:00 PM EDT (20:00 UTC)
- Expired
- Aug 21, 2011, 4:45 PM EDT
- In force
- 45 min
- Issued by
- NWS Gray, ME
- Area
- Storm-based polygon
Counties Oxford County, ME, York County, ME, Belknap County, NH, Carroll County, NH, Coos County, NH, Grafton County, NH, Merrimack County, NH, Strafford County, NH
The radar
The Portland,ME radar (KGYX), 49 km from the middle of the area, began a volume at 20:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 21, 4:00 PM EDT | TSTM WND DMG | Moultonborough, NH | TREE FELL ON WIRES AND IS ON FIRE ON 828 BEAN ROAD |
| Aug 21, 4:05 PM EDT | TSTM WND DMG | Sandwich, NH | TREES ON WIRES AT GROVES NEAR ISRAEL ROAD |
| Aug 21, 4:10 PM EDT | TSTM WND DMG | Bridgewater, NH | TREES AND WIRES DOWN IN BRIDGEWATER |
| Aug 21, 4:30 PM EDT | TSTM WND DMG | Conway, NH | TREES AND WIRES DOWN IN CENTER CONWAY |
| Aug 21, 4:50 PM EDT | TSTM WND DMG | 3 N Lebanon, ME | TREE ON HOUSE ON OAK ST |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 0 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 21, 1:20 PM EDT | Severe Thunderstorm Watch | SPC | 8 hr |
| Aug 21, 3:24 PM EDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Gray, ME (KGYX), launched 12:00Z, 8.0 hours before the alert went out and 48 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 135 J/kg
- Mixed-layer CIN
- -90 J/kg
- Mixed-layer LCL
- 1187 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 69 m²/s²
- 0-3 km storm-relative helicity
- 18 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
907
WUUS51 KGYX 212000
SVRGYX
MEC017-031-NHC001-003-007-009-013-017-212045-
/O.NEW.KGYX.SV.W.0142.110821T2000Z-110821T2045Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GRAY ME
400 PM EDT SUN AUG 21 2011
THE NATIONAL WEATHER SERVICE IN GRAY MAINE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN BELKNAP COUNTY IN CENTRAL NEW HAMPSHIRE...
NORTHWESTERN STRAFFORD COUNTY IN CENTRAL NEW HAMPSHIRE...
EASTERN MERRIMACK COUNTY IN CENTRAL NEW HAMPSHIRE...
SOUTHWESTERN OXFORD COUNTY IN WESTERN MAINE...
SOUTHERN COOS COUNTY IN NORTHERN NEW HAMPSHIRE...
CARROLL COUNTY IN NORTHERN NEW HAMPSHIRE...
EASTERN GRAFTON COUNTY IN NORTHERN NEW HAMPSHIRE...
NORTHERN YORK COUNTY IN SOUTHWEST MAINE...
* UNTIL 445 PM EDT...
* AT 357 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM 6 MILES NORTHEAST OF BETHLEHEM TO 8 MILES EAST OF WOODSTOCK TO
FARMINGTON...OR ALONG A LINE EXTENDING FROM 6 MILES NORTHEAST OF
BETHLEHEM TO 10 MILES SOUTHEAST OF LINCOLN TO 6 MILES WEST OF
ROCHESTER...AND MOVING NORTHEAST AT 45 MPH.
* SOME LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
FARMINGTON...TAMWORTH...CRAWFORD NOTCH...OSSIPEE...WHITE LAKE STATE
PARK...MOUNT WASHINGTON...SPRINGVALE...EFFINGHAM...PINKHAM NOTCH...
CONWAY...ECHO LAKE STATE PARK...ALFRED...GLEN...NORTH CONWAY...
WATERBORO...KEZAR FALLS...BERLIN...FRYEBURG...CORNISH...HIRAM...
HOLLIS AND BUXTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS. SEEK
SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS!
PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...1-877-633-6772...WHEN YOU CAN DO SO SAFELY.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
SUNDAY EVENING FOR SOUTHWESTERN MAINE AND NEW HAMPSHIRE.
&&
LAT...LON 4468 7110 4410 7077 4408 7082 4409 7086
4406 7086 4397 7072 4389 7075 4386 7080
4381 7078 4379 7066 4370 7066 4369 7058
4371 7055 4365 7046 4361 7049 4358 7044
4325 7128 4390 7175 4434 7181
TIME...MOT...LOC 2000Z 232DEG 39KT 4436 7157 4397 7149
4334 7106
$$
LEGRO3 follow-up statements
923
WWUS51 KGYX 212019
SVSGYX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAY ME
419 PM EDT SUN AUG 21 2011
NHC013-212027-
/O.CAN.KGYX.SV.W.0142.000000T0000Z-110821T2045Z/
MERRIMACK NH-
419 PM EDT SUN AUG 21 2011
...THE SEVERE THUNDERSTORM WARNING FOR EXTREME EAST CENTRAL MERRIMACK
COUNTY IS CANCELLED...
PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...1-877-633-6772...WHEN YOU CAN DO SO SAFELY.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
SUNDAY EVENING FOR SOUTHWESTERN MAINE AND NEW HAMPSHIRE.
LAT...LON 4455 7103 4410 7077 4408 7082 4409 7086
4406 7086 4397 7072 4389 7076 4386 7080
4381 7078 4379 7074 4379 7066 4370 7066
4370 7056 4367 7050 4365 7046 4361 7049
4358 7044 4331 7116 4415 7173
TIME...MOT...LOC 2017Z 232DEG 39KT 4447 7136 4408 7129
4345 7086
$$
MEC017-031-NHC001-003-007-009-017-212045-
/O.CON.KGYX.SV.W.0142.000000T0000Z-110821T2045Z/
BELKNAP NH-STRAFFORD NH-OXFORD ME-COOS NH-CARROLL NH-GRAFTON NH-
YORK ME-
419 PM EDT SUN AUG 21 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM EDT
FOR NORTHERN YORK...EAST CENTRAL GRAFTON...CARROLL...SOUTHEASTERN
COOS...SOUTHWESTERN OXFORD...NORTHWESTERN STRAFFORD AND SOUTHEASTERN
BELKNAP COUNTIES...
AT 415 PM EDT...TRAINED WEATHER SPOTTERS REPORTED A LINE OF SEVERE
THUNDERSTORMS. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM
8 MILES NORTHWEST OF RANDOLPH TO BARTLETT TO EMERY MILLS...OR ALONG A
LINE EXTENDING FROM 9 MILES EAST OF LANCASTER TO 11 MILES NORTHWEST
OF CONWAY TO SANFORD...MOVING NORTHEAST AT 45 MPH.
SOME LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
BARTLETT...ACTON...MOUNT WASHINGTON...ALBANY...SPRINGVALE...WEST
NEWFIELD...EFFINGHAM...RANDOLPH...PINKHAM NOTCH...CONWAY...ECHO LAKE
STATE PARK...INTERVALE...NORTH CONWAY...JACKSON...MOOSE BROOK STATE
PARK...NEWFIELD...GORHAM...SHELBURNE...BERLIN...FRYEBURG...AND STOWE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...FREQUENT CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS. SEEK
SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS!
PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...1-877-633-6772...WHEN YOU CAN DO SO SAFELY.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
SUNDAY EVENING FOR SOUTHWESTERN MAINE AND NEW HAMPSHIRE.
&&
LAT...LON 4455 7103 4410 7077 4408 7082 4409 7086
4406 7086 4397 7072 4389 7076 4386 7080
4381 7078 4379 7074 4379 7066 4370 7066
4370 7056 4367 7050 4365 7046 4361 7049
4358 7044 4331 7116 4415 7173
TIME...MOT...LOC 2017Z 232DEG 39KT 4447 7136 4408 7129
4345 7086
$$
LEGRO556
WWUS51 KGYX 212031
SVSGYX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAY ME
431 PM EDT SUN AUG 21 2011
NHC001-212041-
/O.CAN.KGYX.SV.W.0142.000000T0000Z-110821T2045Z/
BELKNAP NH-
431 PM EDT SUN AUG 21 2011
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN BELKNAP COUNTY IS
CANCELLED...
PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...1-877-633-6772...WHEN YOU CAN DO SO SAFELY.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
SUNDAY EVENING FOR SOUTHWESTERN MAINE AND NEW HAMPSHIRE.
LAT...LON 4354 7116 4420 7158 4455 7103 4410 7077
4408 7082 4409 7086 4406 7086 4397 7072
4386 7080 4379 7077 4379 7066 4370 7066
4370 7056 4365 7047 4361 7049 4358 7044
4331 7116
TIME...MOT...LOC 2031Z 232DEG 39KT 4456 7119 4417 7112
4354 7070
$$
MEC017-031-NHC003-007-009-017-212045-
/O.CON.KGYX.SV.W.0142.000000T0000Z-110821T2045Z/
STRAFFORD NH-OXFORD ME-COOS NH-CARROLL NH-GRAFTON NH-YORK ME-
431 PM EDT SUN AUG 21 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM EDT
FOR NORTHERN YORK...EAST CENTRAL GRAFTON...CARROLL...SOUTHEASTERN
COOS...SOUTHWESTERN OXFORD AND NORTHWESTERN STRAFFORD COUNTIES...
AT 428 PM EDT...TRAINED WEATHER SPOTTERS REPORTED A LINE OF SEVERE
THUNDERSTORMS. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM
10 MILES NORTH OF MOOSE BROOK STATE PARK TO JACKSON TO WATERBORO...OR
ALONG A LINE EXTENDING FROM BERLIN TO 12 MILES NORTH OF CONWAY TO
ALFRED...MOVING NORTHEAST AT 45 MPH.
SOME LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
FRYEBURG...BROWNFIELD...CORNISH...CHATHAM...LIMINGTON...HIRAM...
STOWE...HOLLIS...DENMARK...BAR MILLS...LOVELL...SWEDEN...GILEAD AND
BUXTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS. SEEK
SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS!
PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...1-877-633-6772...WHEN YOU CAN DO SO SAFELY.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
SUNDAY EVENING FOR SOUTHWESTERN MAINE AND NEW HAMPSHIRE.
&&
LAT...LON 4354 7116 4420 7158 4455 7103 4410 7077
4408 7082 4409 7086 4406 7086 4397 7072
4386 7080 4379 7077 4379 7066 4370 7066
4370 7056 4365 7047 4361 7049 4358 7044
4331 7116
TIME...MOT...LOC 2031Z 232DEG 39KT 4456 7119 4417 7112
4354 7070
$$
LEGRO324
WWUS51 KGYX 212038
SVSGYX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAY ME
438 PM EDT SUN AUG 21 2011
NHC009-212048-
/O.CAN.KGYX.SV.W.0142.000000T0000Z-110821T2045Z/
GRAFTON NH-
438 PM EDT SUN AUG 21 2011
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL GRAFTON COUNTY IS
CANCELLED...
PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...1-877-633-6772...WHEN YOU CAN DO SO SAFELY.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
SUNDAY EVENING FOR SOUTHWESTERN MAINE AND NEW HAMPSHIRE.
LAT...LON 4360 7102 4427 7147 4455 7103 4410 7077
4408 7082 4409 7086 4406 7086 4397 7072
4386 7080 4379 7077 4379 7066 4370 7066
4369 7057 4365 7047 4361 7049 4358 7044
4331 7116
TIME...MOT...LOC 2038Z 232DEG 39KT 4460 7110 4421 7103
4358 7062
$$
MEC017-031-NHC003-007-017-212045-
/O.CON.KGYX.SV.W.0142.000000T0000Z-110821T2045Z/
STRAFFORD NH-OXFORD ME-COOS NH-CARROLL NH-YORK ME-
438 PM EDT SUN AUG 21 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM EDT
FOR NORTHERN YORK...EASTERN CARROLL...SOUTHEASTERN COOS...
SOUTHWESTERN OXFORD AND NORTH CENTRAL STRAFFORD COUNTIES...
AT 436 PM EDT...TRAINED WEATHER SPOTTERS REPORTED A LINE OF SEVERE
THUNDERSTORMS. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM
13 MILES NORTH OF SHELBURNE TO CHATHAM TO HOLLIS...OR ALONG A LINE
EXTENDING FROM 9 MILES NORTH OF BERLIN TO 13 MILES NORTH OF FRYEBURG
TO 7 MILES NORTHEAST OF ALFRED...MOVING NORTHEAST AT 45 MPH.
SOME LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
HOLLIS...DENMARK...LOVELL...BAR MILLS...GILEAD...SWEDEN AND BUXTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS. SEEK
SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS!
PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...1-877-633-6772...WHEN YOU CAN DO SO SAFELY.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
SUNDAY EVENING FOR SOUTHWESTERN MAINE AND NEW HAMPSHIRE.
&&
LAT...LON 4360 7102 4427 7147 4455 7103 4410 7077
4408 7082 4409 7086 4406 7086 4397 7072
4386 7080 4379 7077 4379 7066 4370 7066
4369 7057 4365 7047 4361 7049 4358 7044
4331 7116
TIME...MOT...LOC 2038Z 232DEG 35KT 4460 7110 4421 7103
4358 7062
$$
LEGROWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gray, ME wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 21, 10:49 AM EDT, 5 hours 11 minutes earlier.
Area forecast discussion, Aug 21, 10:49 AM EDT, 5 hours 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAY ME
1049 AM EDT SUN AUG 21 2011
.SYNOPSIS...
A STRONG COLD FRONT WILL MOVE THROUGH TONIGHT. STRONG TO SEVERE
THUNDERSTORMS ARE EXPECTED TO DEVELOP AHEAD OF THIS FRONT THIS
AFTERNOON AND INTO TONIGHT. HIGH PRESSURE WILL BUILD EAST INTO
NEW ENGLAND MONDAY THROUGH WEDNESDAY. A COLD FRONT WILL APPROACH
FROM THE WEST...CROSSING THE AREA LATE THURSDAY.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
1448 UTC...MADE A FEW CHANGES TO TIMING OF PRECIPITATION AND WINDS
IN THE COASTAL WATERS...OTHERWISE CHARACTER OF FORECAST PACKAGE
REMAINS INTACT.
1107 UTC...UPDATE TO INPUT LATEST OBS DATA...NO OTHER CHANGES NEEDED
ATTM.
PREV DISCUSSION;
AREAS OF EARLY MORNING FOG ONCE AGAIN EXPECTED BUT WILL BURN OFF
BY MID MORNING. LATER THIS MORNING AND AFTERNOON THUNDERSTORMS
WILL DEVELOP AHEAD OF A STRONG UPPER TROF AND ITS ASSOCIATED
SURFACE COLD FRONT. SURFACE HEATING WILL BE SOMEWHAT LIMITED DUE
TO CLOUD COVER BUT ENOUGH FORCING ALOFT WITH A RATHER IMPRESSIVE
WIND FIELD WILL BE MOVING INTO THE REGION LATER IN THE AFTERNOON.
THIS COMBINED WIND FIELD PRODUCING SHEAR ALONG WITH POOLING LOW
LEVEL MOISTURE AND INSTABILITY PROVIDES A GOOD PROBABILITY OF
WIDESPREAD STRONG TO SEVERE THUNDERSTORMS TO DEVELOP THIS
AFTERNOON AS ALL THE DYNAMICS COME TOGETHER. TEMPERATURES WILL
RANGE FROM THE UPPER 70S IN THE MTNS TO MID 80S OVER SOUTHERN
INTERIOR AREAS.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM MONDAY/...
THE SEVERE THUNDERSTORM THREAT WILL CONTINUE INTO THE EVENING
AHEAD OF THE COLD FRONT..THEN BY LATER AT NIGHT THE CONVECTION WILL
DIMINISH TO SHOWERS. TOWARD MORNING CLEARING WILL BEGIN TO TAKE
PLACE ACROSS NH BEHIND THE COLD FRONT AS WINDS SHIFT TO THE
NORTHWEST AND DOWNSLOPING COMMENCES...THIS CLEARING WILL GRADUALLY
MOVE EAST ACROSS MAINE AS A DRIER AND STABLE NORTHWEST FLOW
DEVELOPS. SKIES WILL BECOME MOSUNNY ACROSS ALL OF THE DOWNSLOPING
AREAS OF SOUTHERN MAINE AND NH BY AFTERNOON. IN THE MTNS CLOUDS
AND SCT INSTABILITY SHOWERS WILL PERSIST THROUGH THE DAY. USED A
BLEND OF THE MAV/MET TEMPS FOR HIGHS.
&&
.LONG TERM /MONDAY NIGHT THROUGH SATURDAY/...
COOLER AND DRIER FOR MONDAY NIGHT AND TUESDAY WITH UPPER TROF
ROTATING OVERHEAD. PERIODS OF STRATOCU AND WDLY SCT MOUNTAIN
SHOWERS CAN BE EXPECTED WITH THE ASSOCIATED CYCLONIC FLOW ALOFT.
WARMUP WITH INCREASING HUMIDITY WED AND THU AHEAD OF NEXT COLD
FRONT. CHANCE OF SHOWERS AND THUNDERSTORMS WITH FROPA THURS AND
THURS EVENING.
COOLER HIGH PRESSURE FOR FRIDAY BUT THEN POSSIBLE WARMUP AND
INCREASED HUMIDITY ONCE AGAIN FOR THE WEEKEND.
&&
.AVIATION /15Z SUNDAY THROUGH THURSDAY/...
SHORT TERM...AFTERNOON SHOWERS AND THUNDERSTORMS WILL DEVELOP
FROM WEST TO EAST AND WILL REDUCE CONDITIONS TO MVFR TO IFR
THROUGH TONIGHT. DURING THE AFTERNOON AND INTO THE EVENING SOME OF
THE STORMS MAY BECOME SEVERE. BEHIND THE FRONTAL PASSAGE
CONDITIONS WILL RETURN TO VFR ON MONDAY.
LONG TERM...MAINLY VFR EXPECTED MONDAY NIGHT THROUGH THURSDAY. SCT
MVFR CONDITIONS POSSIBLE THURS WITH COLD FRONT.
&&
.MARINE...
SHORT TERM...PRE-FRONTAL SOUTHERLY FLOW WILL INCREASE THIS
AFTERNOON AND CONTINUE INTO TONIGHT...THEN SHIFTING TO THE
NORTHWEST BEHIND THE FRONTAL PASSAGE LATER TONIGHT. A SCA HAD BEEN
ISSUED FOR THIS INCREASING WINDS AND SEAS LATER THIS AFTERNOON AND
TONIGHT. THE SCA WILL CONTINUE INTO MONDAY AS SOME NORTHWEST GUSTY
WINDS MAY OCCUR AND SEAS MAY TAKE A WHILE BEFORE BEING KNOCKED
DOWN TO BELOW SCA CRIT.
LONG TERM...MAINLY SUB-SCA CONDITIONS ARE EXPECTED. BEST CHANCE AT
MARGINAL SCA CONDITIONS WILL BE THURS IN SWLY FLOW IN ADVANCE OF
COLD FRONT.
&&
.GYX WATCHES/WARNINGS/ADVISORIES...
ME...NONE.
NH...NONE.
MARINE...SMALL CRAFT ADVISORY FROM 4 PM THIS AFTERNOON TO 2 PM EDT
MONDAY FOR ANZ150-152-154.
&&
NEAR TERM...STJEANHazardous weather outlook, Aug 21, 3:39 PM EDT, 21 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAY ME 339 PM EDT SUN AUG 21 2011 MEZ007>009-012>014-018>021-023>025-NHZ001>010-013-014-221100- NORTHERN OXFORD-NORTHERN FRANKLIN-CENTRAL SOMERSET-SOUTHERN OXFORD- SOUTHERN FRANKLIN-SOUTHERN SOMERSET-INTERIOR YORK- INTERIOR CUMBERLAND-ANDROSCOGGIN-KENNEBEC-COASTAL YORK- COASTAL CUMBERLAND-SAGADAHOC-NORTHERN COOS-SOUTHERN COOS- NORTHERN GRAFTON-NORTHERN CARROLL-SOUTHERN GRAFTON-SOUTHERN CARROLL- SULLIVAN-MERRIMACK-BELKNAP-STRAFFORD-INTERIOR ROCKINGHAM- COASTAL ROCKINGHAM- 339 PM EDT SUN AUG 21 2011 ...SEVERE THUNDERSTORM WATCH 797 IN EFFECT UNTIL 10 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MAINE...CENTRAL NEW HAMPSHIRE...NORTHERN NEW HAMPSHIRE AND SOUTHEASTERN NEW HAMPSHIRE. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. A STRONG COLD FRONT WILL APPROACH NEW HAMPSHIRE AND MAINE TONIGHT. SHOWERS AND THUNDERSTORMS HAVE DEVELOPED OUT AHEAD OF THE FRONT ACROSS NEW HAMPSHIRE THIS AFTERNOON...AND WILL MOVE INTO MAINE THIS EVENING. A FEW STORMS MAY BE CAPABLE OF PRODUCING DAMAGING WINDS AND LARGE HAIL. HEAVY DOWNPOURS AND FREQUENT LIGHTNING IS ALSO EXPECTED. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO CALL OR RADIO IN SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. MEZ022-026>028-221100- INTERIOR WALDO-LINCOLN-KNOX-COASTAL WALDO- 339 PM EDT SUN AUG 21 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MAINE. .DAY ONE...THIS AFTERNOON AND TONIGHT. A STRONG COLD FRONT WILL APPROACH MAINE TONIGHT. SHOWERS AND THUNDERSTORMS HAVE DEVELOPED OUT AHEAD OF THE FRONT ACROSS NEW HAMPSHIRE THIS AFTERNOON...AND WILL MOVE INTO MAINE THIS EVENING. HEAVY DOWNPOURS AND FREQUENT LIGHTNING ARE EXPECTED FROM THESE STORMS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO CALL OR RADIO IN SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. ANZ153-221100- CASCO BAY- 339 PM EDT SUN AUG 21 2011 ...SEVERE THUNDERSTORM WATCH 797 IN EFFECT UNTIL 10 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CASCO BAY. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP OUT AHEAD OF THE A COLD FRONT THIS EVENING IN WESTERN MAINE. A FEW STORMS MAY BE CAPABLE OF PRODUCING DAMAGING WINDS AND LARGE HAIL. HEAVY DOWNPOURS AND FREQUENT LIGHTNING ARE ALSO EXPECTED. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO CALL OR RADIO IN SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. ANZ150>152-154-221100- STONINGTON ME TO PORT CLYDE ME OUT TO 25 NM-PENOBSCOT BAY- PORT CLYDE ME TO CAPE ELIZABETH ME OUT TO 25 NM- CAPE ELIZABETH ME TO MERRIMACK RIVER MA OUT TO 25 NM- 339 PM EDT SUN AUG 21 2011 .DAY ONE...THIS AFTERNOON AND TONIGHT. A STRONG COLD FRONT WILL APPROACH MAINE TONIGHT. SHOWERS AND THUNDERSTORMS HAVE DEVELOPED OUT AHEAD OF THE FRONT ACROSS NEW HAMPSHIRE THIS AFTERNOON...AND WILL MOVE INTO MAINE THIS EVENING. HEAVY DOWNPOURS AND FREQUENT LIGHTNING ARE EXPECTED FROM THESE STORMS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO CALL OR RADIO IN SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Local storm report, Aug 21, 3:10 PM EDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAY ME
310 PM EDT SUN AUG 21 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0239 PM TSTM WND DMG LANGDON 43.17N 72.38W
08/21/2011 SULLIVAN NH PUBLIC
TREE AND WIRES DOWN
&&
EVENT NUMBER GYX1100377
MPKLocal storm report, Aug 21, 3:11 PM EDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAY ME
311 PM EDT SUN AUG 21 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0243 PM TSTM WND DMG ACWORTH 43.22N 72.29W
08/21/2011 SULLIVAN NH PUBLIC
TREE DOWN ON HOUSE...SEVERAL MORE TREES AND WIRES DOWN
IN TOWN
&&
EVENT NUMBER GYX1100378
MPKLocal storm report, Aug 21, 3:13 PM EDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAY ME
313 PM EDT SUN AUG 21 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0250 PM TSTM WND DMG LEMPSTER 43.24N 72.21W
08/21/2011 SULLIVAN NH PUBLIC
TREES AND WIRES DOWN ON GRAND VIEW ROAD AND LEMPSTER
ROAD. COUPLE OTHER LOCATIONS ALSO WITH TREES DOWN.
&&
EVENT NUMBER GYX1100379
MPKSpecial weather statement, Aug 21, 3:34 PM EDT, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAY ME
334 PM EDT SUN AUG 21 2011
NHZ001-002-212015-
NORTHERN COOS-SOUTHERN COOS-
334 PM EDT SUN AUG 21 2011
...STRONG THUNDERSTORMS WILL IMPACT COOS COUNTY THROUGH 415 PM EDT...
AT 334 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 2 MILES SOUTH OF NORTH STRATFORD...OR
ABOUT 12 MILES SOUTH OF COLEBROOK...MOVING NORTHEAST AT 25 MPH. THIS
STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND NORTH
STRATFORD...LEMINGTON...COLUMBIA...COLEBROOK...MILLSFIELD...DIXVILLE
NOTCH STATE PARK AND DIXVILLE NOTCH THROUGH 415 PM EDT.
HAIL UP TO THREE QUARTER INCH IN DIAMETER...HEAVY DOWNPOURS...
EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH
CAN BE EXPECTED.
IF YOU ARE OUTDOORS AND STORMS APPROACH YOUR LOCATION...MOVE INDOORS
OR INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE MORE THAN 5
MILES AWAY FROM THE PARENT THUNDERSTORM.
PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...1-877-633-6772...WHEN YOU CAN DO SO SAFELY.
LAT...LON 4476 7162 4479 7158 4482 7158 4483 7156
4486 7156 4488 7153 4491 7151 4502 7140
4481 7121 4465 7158 4476 7163
ESLocal storm report, Aug 21, 3:53 PM EDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAY ME
353 PM EDT SUN AUG 21 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0332 PM TSTM WND DMG BRISTOL 43.59N 71.74W
08/21/2011 GRAFTON NH TRAINED SPOTTER
2 TREES DOWN ON WIRES IN BRISTOL AND A TREE DOWN ON A
HOUSE
&&
EVENT NUMBER GYX1100380
MPKLocal storm report, Aug 21, 3:54 PM EDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAY ME
354 PM EDT SUN AUG 21 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0328 PM TSTM WND DMG ALEXANDRIA 43.61N 71.79W
08/21/2011 GRAFTON NH TRAINED SPOTTER
TREES DOWN ON WIRES IN ALEXANDRIA
&&
EVENT NUMBER GYX1100381
MPKThe office that day
Everything else NWS Gray, ME issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 21, 1:51 PM EDT | Special Weather Statement | GYX | Grafton, Sullivan | 54 min |
| Aug 21, 2:15 PM EDT | Severe Thunderstorm Warning | GYX | Merrimack, Sullivan | 45 min |
| Aug 21, 2:56 PM EDT | Severe Thunderstorm Warning | GYX | Grafton, Merrimack, Sullivan | 49 min |
| Aug 21, 3:02 PM EDT | Special Weather Statement | GYX | Belknap | 28 min |
| Aug 21, 3:20 PM EDT | Severe Thunderstorm Warning | GYX | Coos, Grafton | 55 min |
| Aug 21, 3:30 PM EDT | Severe Thunderstorm Warning | GYX | Belknap, Carroll, Grafton, Merrimack, Rockingham, Strafford | 45 min |
| Aug 21, 3:34 PM EDT | Special Weather Statement | GYX | Coos | 41 min |
| Aug 21, 4:36 PM EDT | Severe Thunderstorm Warning | GYX | Carroll, Coos, Strafford | 39 min |
| Aug 21, 4:45 PM EDT | Special Weather Statement | GYX | Coos | 45 min |
| Aug 21, 7:19 PM EDT | Severe Thunderstorm Warning | GYX | Grafton, Sullivan | 41 min |
| Aug 21, 7:58 PM EDT | Severe Thunderstorm Warning | GYX | Belknap, Grafton, Merrimack, Sullivan | 47 min |
| Aug 21, 2:06 AM EDT | Small Craft Advisory | GYX | 34 hr | |
| Aug 21, 2:29 PM EDT | Special Weather Statement | GYX | Somerset | 46 min |
| Aug 21, 2:50 PM EDT | Severe Thunderstorm Warning | GYX | Somerset | 55 min |
| Aug 21, 3:07 PM EDT | Special Weather Statement | GYX | 38 min | |
| Aug 21, 4:14 PM EDT | Special Weather Statement | GYX | Franklin | 46 min |
| Aug 21, 4:20 PM EDT | Special Weather Statement | GYX | Somerset | 40 min |
| Aug 21, 4:57 PM EDT | Special Weather Statement | GYX | Franklin | 48 min |
| Aug 21, 5:00 PM EDT | Special Weather Statement | GYX | Somerset | 45 min |
| Aug 21, 5:03 PM EDT | Severe Thunderstorm Warning | GYX | Androscoggin, Cumberland, Franklin, Oxford, York | 42 min |
| Aug 21, 5:39 PM EDT | Special Marine Warning | GYX | 66 min |
Nearby
Severe Thunderstorm Warnings in New Hampshire, 2011Severe Thunderstorm Warnings in Maine, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.